Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 261, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jul 2, 2007, 9:30 PM MDT for Garden County, Nebraska. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 2, 2007, 9:30 PM MDT (03:30 UTC)
- Expired
- Jul 2, 2007, 10:16 PM MDT
- In force
- 46 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
County Garden County, NE
The radar
The North Platte radar (KLNX), 154 km from the middle of the area, began a volume at 03:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 3.5 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1058 J/kg
- Mixed-layer CIN
- -321 J/kg
- Mixed-layer LCL
- 1598 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 104 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLBF 030330
SVRLBF
NEC069-030430-
/O.NEW.KLBF.SV.W.0261.070703T0330Z-070703T0430Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
930 PM MDT MON JUL 2 2007
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN GARDEN COUNTY IN THE PANHANDLE OF NEBRASKA...
THIS INCLUDES THE CITY OF OSHKOSH...
* UNTIL 1030 PM MDT
* AT 927 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS
STORM WAS LOCATED NEAR LISCO...OR ABOUT 14 MILES WEST OF OSHKOSH...
AND MOVING SOUTHEAST AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
8 MILES SOUTHWEST OF OSHKOSH BY 950 PM MDT...
INTERSECTION OF HIGHWAY 27 AND 9 MILE ROAD BY 1000 PM MDT...
8 MILES SOUTHWEST OF WINDLASS HILL BY 1020 PM MDT...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT
MONDAY EVENING FOR CENTRAL NEBRASKA.
LAT...LON 4154 10263 4124 10259 4124 10206 4140 10206
4140 10199 4154 10199
$$
SPRINGER2 follow-up statements
000
WWUS53 KLBF 030355
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1055 PM CDT MON JUL 2 2007
NEC069-030430-
/O.CON.KLBF.SV.W.0261.000000T0000Z-070703T0430Z/
GARDEN NE-
955 PM MDT MON JUL 2 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM MDT
FOR SOUTHERN GARDEN COUNTY...
AT 951 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL. THIS STORM WAS LOCATED 7 MILES SOUTHWEST OF HIGHWAY 26 MILE
MARKER 100...OR ABOUT 10 MILES SOUTHWEST OF OSHKOSH...MOVING
SOUTHEAST AT 25 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
INTERSECTION OF HIGHWAY 27 AND 9 MILE ROAD BY 1010 PM MDT...
LAT...LON 4154 10263 4124 10259 4124 10206 4140 10206
4140 10199 4154 10199
$$
SPRINGER000
WWUS53 KLBF 030416
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1116 PM CDT MON JUL 2 2007
NEC069-030426-
/O.CAN.KLBF.SV.W.0261.000000T0000Z-070703T0430Z/
GARDEN NE-
1016 PM MDT MON JUL 2 2007
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN GARDEN COUNTY IS
CANCELLED...
LAT...LON 4154 10263 4124 10259 4124 10206 4140 10206
4140 10199 4154 10199
$$
SPRINGERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 2:16 PM MDT, 7 hours 14 minutes earlier.
Area forecast discussion, Jul 2, 2:16 PM MDT, 7 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 316 PM CDT MON JUL 2 2007 .SYNOPSIS... H5 HIGH OVER SOUTHWEST CONUS DOMINATES WEATHER PATTERN THROUGH NORTHERN PLAINS. && .DISCUSSION... IN THE NEAR TERM MODELS NOT IN VERY GOOD AGREEMENT WITH FROPA ON TUESDAY. HAVE USED A BLEND FOR THE FORECAST. STRONG STRATUS DECK AGAIN THIS MORNING AND TDS IN THE 60S REDUCED HIGHS AGAIN TODAY. 925MB RH FIELDS ALMOST AS BULLISH AS YESTERDAYS RUN AND HAVE INCLUDED IT IN GRIDS AGAIN LATE TONIGHT INTO EARLY TUESDAY WITH LLJ. HAVE RETAINED POPS NORTH WITH ONGOING PRECIP NEAR THE BORDER AND SOME CONVECTION OVER THE HIGH PLAINS STARTING UP. HAVE UNDERCUT GUIDANCE AGAIN ON TUESDAY. STRONG CAP WILL BE HARD TO BREAK ESPECIALLY SOUTH. SB CAPE FIGURES IMPRESSIVE WITH FROPA. STRONG MID LEVEL INSTABILITY WITH BEST AREA FOR CONVECTION OVER NORTH CENTRAL ZONES. FOR ALL PURPOSES PRECIPITATION SHOULD SCOUR OUT INTO KS BY 12Z WED BUT HAVE RETAINED SMALL POPS FOR BLENDING. TEMPERATURES SLIGHTLY COOLER ON WEDNESDAY WITH SURFACE HIGH AND LIGHT WINDS. TDS WILL DROP EXCEPT NORTH CENTRAL. IN THE EXTENDED GFS PATTERN BECOMES MORE ZONAL. WEAK WAVES MOVING THROUGH BUT BASICALLY DRY WITH NO SIGNIFICANT WAVES. RIDGE TO BUILD BACK WITH DRIER AIR MAKING INROADS FROM SOUTHWEST TEMPS TO RISE SOMEWHAT THROUGH WEEKEND WITH A WEAK FROPA SATURDAY NIGHT HAVE LEFT DRY FOR NOW. HAVE FOLLOWED ENSEMBLES FOR HIGH TEMPS THROUGH THE WEEKEND. && .AVIATION... PERSISTENT RIDGE PATTERN REMAINS ACROSS THE AREA AS THE NEXT COLD FRONT STILL IN S DAKOTA...THUS A REPEAT OF LOW IFR STRATUS EXPECTED TO DEVELOP AGAIN TONIGHT. TIMING INTO LBF TERMINAL A LITTLE TRICKY WITH MODELS IN DISAGREEMENT ON DEVELOPMENT...AT THIS TIME PERSISTENCE AROUND 11Z TO 12Z A GOOD START. DISPERSAL OF STRATUS MIGHT HOLD ON LONGER HOWEVER CONFIDENCE IS LOW. WESTWARD EXTENT OF STRATUS EXPECTED TO EFFECT AREAS FROM ANW...TO OGA...TO IML AND POINTS EAST. WEST OF THIS LINE...VFR CONDITIONS EXPECTED INTO 18Z TOMORROW. ALSO CANNOT RULE OUT A STRAY TSRA ACROSS FAR NW NEB...HOWEVER SUCH AN WIDELY ISOLD NATURE WITH THE ACTIVITY MAINLY IN S DAKOTA HAS LED TO NO MENTION IN TWEB098 ATTM. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && POWER/MM
Hazardous weather outlook, Jul 2, 4:46 PM MDT, 4 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 546 PM CDT MON JUL 2 2007 NEZ004>010-022>029-035>038-056>059-069>071-094-032300- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 546 PM CDT MON JUL 2 2007 /446 PM MDT MON JUL 2 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. A SURFACE BOUNDARY ACROSS THE NEBRASKA PANHANDLE IS EXPECTED TO BE THE FOCUS FOR THE DEVELOPMENT OF A FEW THUNDERSTORMS THROUGH LATE THIS EVENING. THE STORMS THAT DEVELOP HAVE THE POTENTIAL OF PRODUCING LARGE HAIL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THERE IS A RISK FOR SEVERE THUNDERSTORMS TUESDAY AFTERNOON AND EVENING...EAST OF A LINE FROM MERRIMAN TO BIG SPRINGS. TUESDAY AND WEDNESDAY...A WEAK COLD FRONT WILL MOVE ACROSS WESTERN AND NORTH CENTRAL NEBRASKA TUESDAY AFTERNOON AND EVENING. AHEAD OF THE FRONT...SOUTHERLY WINDS WILL TRANSPORT WARM...MOIST AND UNSTABLE AIR INTO THE AREA. AS THE FRONT ENCOUNTERS THIS AIRMASS...THUNDERSTORMS ARE EXPECTED TO DEVELOP INITIALLY ACROSS PORTIONS OF NORTH CENTRAL INTO WEST CENTRAL NEBRASKA LATE AFTERNOON. AS THE FRONT CONTINUES TO MOVE SOUTHEAST TUESDAY EVENING...ADDITIONAL THUNDERSTORM DEVELOPMENT WILL BE POSSIBLE. A FEW OF THESE STORMS WILL HAVE THE CAPABILITY OF PRODUCING LARGE HAIL AND DAMAGING WIND...AS WELL AS HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE JRS/MM/JWS
In the hours before
Local storm report, Jul 2, 6:22 PM MDT, 3 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
722 PM CDT MON JUL 02 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM HAIL 4 N GORDON 42.86N 102.20W
07/02/2007 E0.88 INCH SHERIDAN NE AMATEUR RADIO
&&
BTAYLORLocal storm report, Jul 2, 6:25 PM MDT, 3 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
725 PM CDT MON JUL 02 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM HAIL 6 N GORDON 42.89N 102.20W
07/02/2007 M2.50 INCH SHERIDAN NE CO-OP OBSERVER
A FEW TENNIS BALL SIZE HAIL STONES.
&&
BTAYLORLocal storm report, Jul 2, 6:55 PM MDT, 2 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
755 PM CDT MON JUL 02 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 PM HAIL 12 W MERRIMAN 42.92N 101.94W
07/02/2007 E0.75 INCH CHERRY NE PUBLIC
&&
BTAYLORLocal storm report, Jul 2, 7:39 PM MDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
839 PM CDT MON JUL 02 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 PM HAIL ELI 42.94N 101.44W
07/02/2007 E1.00 INCH CHERRY NE PUBLIC
&&
BTAYLORThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 6:21 PM MDT | Severe Thunderstorm Warning | LBF | Cherry, Sheridan | 54 min |
| Jul 2, 7:13 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 49 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.